dropping down the Effexor dosage- HELP!

Discussion in 'Fibromyalgia Main Forum' started by vbjess, Jul 10, 2006.

  1. vbjess

    vbjess New Member

    Hi all,

    I'm in the middle of dropping down my Effexor dosage form 150mg to 37.5mg because it was making my symptoms flare at the end of the day.... I am going through withdrawal and unless I have a ton of caffiene and a small amount of food constantly in my system, I feel like I am going to pass out.

    I have been hypoglycemic for 13 years, and since the fibro started getting better, the hypogly started going away almost completely, but now it feels like it's coming back since I've been dropping the dosage on the effexor.

    I also discontinued Zyprexa yesterday, which was probably not the best time to do that, but I really wasn't thinking about it. I was on a 2.5mg dose, which is the lowest dose you can be on. I've been dizzy, lightheaded, and had vertigo and bowel issues all day today.

    Yesterday I felt hungover all day, with the headache from hell. (Of course, I had also had a few drinks with friends the night before, which was probably part of the problem... I have really not been nearly as responsible as I should have been this whole time.)

    The other catch of all this is that if I keep flaring in my knees and ankles on the lowest dose of Effexor is that I'm supposed to add Abilify to the mix. I plan on doing that after two weeks of the lowest dose of Effexor to let it even out.. hopefully that will be plenty of time to let it "do it's thing."

    Anyone have anything to say on this?? Anyone been through this before? Any tricks? Help!

    Jess
    [This Message was Edited on 07/10/2006]
  2. vbjess

    vbjess New Member

  3. razorqueen

    razorqueen Member

    I'm at 112.5 mgs, and it is very important not to wean more than 37.5 mgs/wk. So far I haven't had any problems.

    I am sure you know its not recommended to drink alcohol while taking AD's.
  4. vbjess

    vbjess New Member

    Giggi-

    I am doing better. I have been going down by 37.5mg per week from 150 to 37.5mg. I spent two weeks at 75mg to see if the effexor was still making me flare at night, and I felt better, but still had some of the same symptoms, so down I went! I think 37.5 will be where I will stay, unless the rheumy has something to say at the next appt!

    I'm sorry to hear that you had so much trouble with these three meds!! It's beyond words how frustrating this DD can be. It just doesn't make sense that one person's system can react so violently and another's be just fine to the same stimulant. It's just not fair... this thing never will be fair.


    As long as there is some small amount of food in my stomach and caffiene in my bloodstream, I am doing better. I am feeling less of the withdrawal now than I was two days ago. Getting the caffiene down will be something to work on next week, but I'm considering that a minor problem; I've been a coffee drinker since age 16. Without the snacks and caffiene, I feel like I'm going to pass out.

    After six weeks of being on Zyprexa, they did bloodwork to check for diabetes (family history as well). Everything came back normal, with my fasting sugar in normal range for the first time in 13 years. But, the zyprexa is done and gone from my system. The bottle is thrown out and the label shredded.

    I am going to wait until Sunday to see how I'm doing on 37.5mg of effexor to decide if adding the abilify is the right move. However, I have that feeling that I'm soon going to have another orange bottle after going through another starter pack.

    My hands are shaking a lot, and I'm prone to getting headaches, but it's going okay.. rough, but okay. It could be a lot worse.

    Jess